Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 80, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 12, 2011, 6:58 PM MST for Cochise County, Graham County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 6:58 PM MST (01:58 UTC)
- Expired
- Aug 12, 2011, 8:00 PM MST
- In force
- 62 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Cochise County, AZ, Graham County, AZ
The radar
The Tucson radar (KEMX), 110 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577
WUUS55 KTWC 130158
SVRTWC
AZC003-009-130300-
/O.NEW.KTWC.SV.W.0080.110813T0158Z-110813T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
658 PM MST FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF WILLCOX...
SOUTHEASTERN GRAHAM COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 800 PM MST
* AT 655 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE MOVING FROM SOUTHERN GRAHAM
TO NORTHERN COCHISE COUNTY...AND LOCATED ALONG A LINE
EXTENDING FROM 28 MILES NORTH OF WILLCOX TO 8 MILES NORTHWEST OF
BOWIE TO 19 MILES EAST OF BOWIE...AND MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
GRANT...BONITA...I-10...SAN SIMON AND WILLCOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 70 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3278 10997 3250 10953 3239 10907 3213 10911
3214 10979 3243 11021
TIME...MOT...LOC 0157Z 029DEG 8KT 3265 10993 3242 10958
3237 10917
$$
MEYER2 follow-up statements
463
WWUS55 KTWC 130236
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
736 PM MST FRI AUG 12 2011
AZC003-009-130300-
/O.CON.KTWC.SV.W.0080.000000T0000Z-110813T0300Z/
COCHISE AZ-GRAHAM AZ-
736 PM MST FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MST
FOR SOUTHEASTERN GRAHAM AND NORTHEASTERN COCHISE COUNTIES...
AT 730 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WILLCOX TO SAN SIMON...MOVING
SOUTHWEST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 70 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THESE STORMS.
&&
LAT...LON 3278 10997 3250 10953 3239 10907 3213 10911
3214 10979 3243 11021
TIME...MOT...LOC 0236Z 029DEG 8KT 3239 10999 3225 10964
3220 10924
$$
MEYER230
WWUS55 KTWC 130259
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
759 PM MST FRI AUG 12 2011
AZC003-009-130308-
/O.EXP.KTWC.SV.W.0080.000000T0000Z-110813T0300Z/
COCHISE AZ-GRAHAM AZ-
759 PM MST FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAHAM AND
NORTHEASTERN COCHISE COUNTIES WILL EXPIRE AT 800 PM MST...
AT 758 PM MST THE THUNDERSTORMS ACROSS NORTHERN COCHISE COUNTY NEAR
INTERSTATE 10 HAD DIMINISHED TO BELOW SEVERE LEVELS AS THEY PUSHED
SOUTH OUT OF THE AREA. LOCALLY HEAVY RAINFALL REMAINS A CONCERN WITH
THESE STORMS WITH WIND GUSTS TO 45 MPH.
LAT...LON 3278 10997 3250 10953 3239 10907 3213 10911
3214 10979 3243 11021
TIME...MOT...LOC 0258Z 029DEG 8KT 3235 11002 3221 10967
3216 10927
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:15 PM MST, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 12, 2:15 PM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST FRI AUG 12 2011 .SYNOPSIS...EXPECT SCATTERED THUNDERSTORMS ACROSS SOUTHEAST ARIZONA TONIGHT. SLIGHTLY LESS THUNDERSTORM ACTIVITY SATURDAY THEN SUFFICIENT MOISTURE FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS STARTING SUNDAY AND CONTINUING DURING THE UPCOMING WEEK. && .DISCUSSION...VERY MOIST ENVIRONMENT CONTINUES THIS AFTERNOON WITH DEWPOINTS VALID 21Z GENERALLY IN THE LOWER-MID 60S. ALSO...BLENDED TOTAL PRECIP WATER VALUES RANGED FROM 1.40 INCHES VICINITY OF THE WHITE MOUNTAINS TO 1.85 INCHES ACROSS WRN PIMA COUNTY. FAVORED AREAS FOR SHOWERS/TSTMS THRU THE REST OF THIS AFTERNOON EXPECTED TO BE SOUTH TO SOUTHWEST OF TUCSON ASSOCIATED WITH INVERTED TROUGH MOVING NWWD ACROSS NRN SONORA. ALSO...SHOWERS/TSTMS TO CONTINUE TO ORGANIZE ACROSS THE WHITE MOUNTAINS NE OF SAFFORD. TONIGHT...WILL OPT FOR CHANCE-CATEGORY POPS ACROSS MUCH OF THIS FORECAST AREA. AM SOMEWHAT CONCERNED ABOUT SHOWERS/TSTMS THAT ARE PROGGED VIA THE UNIV OF AZ 12Z GFS WRF TO MOVE SWWD ACROSS NRN GREENLEE/GRAHAM COUNTIES EARLY THIS EVENING. CONVECTIVE ACTIVITY TO THEN MOVE INTO THE TUCSON METRO AREA SHORTLY AFTER SUNSET. OUTFLOW ASSOCIATED WITH THESE SHOWERS/TSTMS MAY GENERATE WIND GUSTS OF 40-50 MPH OR SUCH. LIMITING FACTOR TO THIS SCENARIO IS FAIRLY STABLE ENVIRONMENT AS PER THE 12/12Z KTWC SOUNDING. AT ANY RATE...GIVEN UNCERTAINTY OF EVENTUAL EVOLUTION AND POTENTIAL PROGRESSION OF THIS CONVECTIVE SYSTEM...HAVE OPTED TO KEEP AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AREA-WIDE AFTER MIDNIGHT. SAT...12/12Z GFS PROGS MID-LEVEL DRYING TO OCCUR ACROSS MUCH OF SE AZ WITH UPPER HIGH TO BE CENTERED OVER NE NEW MEXICO. THUS WILL MAINTAIN A SLIGHT CHANCE-CATEGORY POPS ACROSS THE HIGHER TERRAIN EAST OF TUCSON AND A SLIGHT CHANCE OF SHOWERS/TSTMS ELSEWHERE. SUN-MON...HIGH PRESSURE TO BE CENTERED OVER NORTH TX AND DEEPER MOISTURE PROGGED TO BE OVER FAR SE AZ/SW NEW MEXICO. WILL HAVE CHANCE-CATEGORY POPS ACROSS ERN SECTIONS WITH SLIGHT CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS AND TSTMS FOR THE TUCSON METRO AREA. PRECIP-FREE CONDITIONS FOR WRN PIMA COUNTY. TUE-FRI...UPPER HIGH TO EXPAND WWD OVER THE SWRN CONUS. DEEPER MOISTURE TO GRADUALLY INCREASE AND BE SUFFICIENT FOR CHANCE-CATEGORY POPS ACROSS NRN GREENLEE/GRAHAM/COCHISE/SANTA CRUZ COUNTIES. WILL CONTINUE WITH A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FROM TUCSON WWD/NWWD. NEAR NORMAL HIGH TEMPS TO OCCUR THIS WEEKEND AND DURING THE UPCOMING WEEK. && .AVIATION...SCT TSRA/SHRA THRU THIS EVENING THEN PRECIP DECREASING IN COVERAGE 06Z-12Z SATURDAY. ISOLD-SCT TSRA/SHRA TO OCCUR 18Z-23Z SATURDAY. MVFR CIGS/VSBYS AND WIND GUSTS TO 45 KTS WITH THE STRONGER TSRA. OTHERWISE...SCT-BKN CLOUDS WITH BASES AT 6-10K FT AGL AND SURFACE WIND MAINLY LESS THAN 10 KTS THRU SATURDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEKEND AND DURING THE UPCOMING WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND GUSTY WINDS WILL PREVAIL NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 12, 8:04 AM MST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 804 AM MST FRI AUG 12 2011 AZZ503-507>515-130600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 804 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. ALSO...WIND GUSTS OF 40 TO 50 MPH MAY OCCUR WITH THE STRONGER THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS. ALSO...EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ502-504>506-130600- TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- 804 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AS WELL AS GUST WINDS OVER 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-130600- WESTERN PIMA COUNTY- 804 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY CONDITIONS WILL PREVAIL MONDAY. OTHERWISE...THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE GUSTY WINDS OVER 50 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 12, 6:51 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
651 PM MST FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 4 ENE SAFFORD 32.85N 109.63W
08/12/2011 M68 MPH GRAHAM AZ ASOS
&&
EVENT NUMBER TWC1100071
SHERWOODThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:33 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 42 min |
| Aug 12, 5:50 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 115 min |
| Aug 12, 6:19 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 116 min |
| Aug 12, 7:33 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 117 min |
| Aug 12, 8:27 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Aug 13, 2:21 PM MST | Flash Flood Warning | TWC | Cochise | 84 min |
| Aug 13, 3:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Aug 13, 3:55 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.